MAUDE Adverse Event Report: ZOLL CIRCULATION AUTOPULSE® RESUSCITATION MODEL 100; CARDIAC CHEST COMPRESSOR

ZOLL CIRCULATION AUTOPULSE® RESUSCITATION MODEL 100; CARDIAC CHEST COMPRESSOR
Model Number MODEL 100
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2024
Type of Reportable Event Malfunction
Event or Problem Description
During training, after the customer paused the loaner autopulse platform (sn (b)(6) , the lifeband was unable to be pulled up when attempting to resume.When the customer pressed the start/continue button, the lifeband was pulled up, but the platform didn't restart compressions.When the customer pressed the start/continue button again, the platform finally restarted compressions.No patient involvement.Zoll sales representative tested the autopulse platform with another lifeband in the hospital.After several attempts to test the platform, the claimed issue was replicated once.
 
Additional Manufacturer Narrative
The reported complaint was confirmed during both archive data review and functional testing.The root cause of the reported issue was that the platform's driveshaft was not rotating smoothly, exhibiting binding and resistance due to having a sticky clutch plate.The sticky driveshaft clutch area is usually caused by sharp edges of the armature plate or burrs on the surface of the clutch rotor.Visual inspection of the returned autopulse platform showed no apparent physical damage.A review of the archive data showed multiple user advisory (ua) 07 (discrepancy between load 1 and load 2 too large), ua45 (not at "home" position after power-on/restart), and ua02 (compression tracking error) around the customer's reported event date, unrelated to the reported complaint.These advisories were cleared by the user and were not replicated during functional testing.User advisory is normally a clearable error message and is designed into the platform to alert the operator that autopulse has detected one of several conditions.Per the autopulse maintenance guide and autopulse user advisory list, user advisory 07 occurs when the load sensing system has detected a weight/load imbalance between the two load cells.The device does not need to be performing compressions for this to occur; it may happen at any time when the device is powered on.User advisory 07 is an indication that the patient (or test manikin) is out of position, or the patient is not properly centered.The recommended actions to take for this type of user advisory are: ensure the patient is properly aligned (armpits on the yellow line), deploy the shoulder restraint to reduce patient movement and press restart to clear the ua.Per the autopulse® resuscitation system model 100 user guide, if the driveshaft is not at its home position when the autopulse is powered on, a user advisory (45) will occur.This user advisory will persist until the driveshaft is returned to its home position.To clear a user advisory (45) pull up on the lifeband until the chest bands are fully extended (thereby moving the driveshaft back to its home position), and then restart.Per the battery hangtag - advisory codes description and action, user advisory 2 is an indication that autopulse® has not detected a change in lifeband tension.This advisory can happen when the patient or lifeband is out of position, or if the lifeband is opened or jammed during active operation.The recommended actions to take for this type of user advisory are: ensure that the lifeband is properly closed.Pull up completely on the lifeband, ensure that both the patient and the band are properly aligned, and press restart.During functional testing, the autopulse platform powered up with no advisories or faults.The driveshaft clutch area was found to be sticky, causing the intermittent issue reported by the customer.The clutch plate will be deburred to remedy the problem.Zoll is awaiting the customer's approval for repair.Historical complaints were reviewed for service information related to the reported complaint, and there was no previous history of complaints reported for the autopulse platform with serial number (b)(6).

Brand Name
AUTOPULSE® RESUSCITATION MODEL 100
Common Device Name
CARDIAC CHEST COMPRESSOR
Manufacturer (Section D)
ZOLL CIRCULATION
2000 ringwood ave.
san jose CA 95131
Manufacturer (Section G)
ZOLL CIRCULATION
2000 ringwood ave.
san jose CA 95131
Manufacturer Contact
kim thoa nguyen
2000 ringwood ave.
san jose, CA 95131
4084192922
MDR Report Key18628582
Report Number3010617000-2024-00080
Device Sequence Number7763247
Product Code DRM
UDI-Device Identifier00849111065009
UDI-Public00849111065009
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K112998
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 02/01/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMODEL 100
Device Catalogue Number8700-0700-03
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/08/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/04/2024
Initial Report FDA Received Date02/01/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/19/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown